MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518351
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject sclerotherapy needle was used in the stomach during a hemostastis procedure performed on (b)(6) 2018.According to the complainant, during the procedure the needle was occluded.Reportedly the substance they were trying to inject was diluted epinephrine.The procedure was completed with another interject¿ sclerotherapy needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject¿ sclerotherapy needle was used in the stomach during a hemostastis procedure performed on (b)(6) 2018.According to the complainant, during the procedure the needle was occluded.Reportedly the substance they were trying to inject was diluted epinephrine.The procedure was completed with another interject¿ sclerotherapy needle.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Investigation results: an interject needle was returned for analysis.A visual evaluation of the returned device found that it was in good condition without evidence of damage, specifically the needle itself did not present any issues.The device has residues which indicated use and handling.A functional evaluation when performed, revealed that water was injected through the returned device by its proximal end using a syringe and water could exit by the needle (distal end) without problems.The complaint was not confirmed.The returned device showed no evidence of the alleged issues, or any defect which could have contributed to the event, therefore the most probable cause is ¿not confirmed returned¿ since the complaint included a returned device review (visual, physical, and performance testing) which showed no evidence of either the alleged issue or any defect which could have contributed to the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7587870
Report Number3005099803-2018-01893
Device Sequence Number16655132
Product Code FCG
UDI-Device Identifier08714729296522
UDI-Public08714729296522
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberM00518351
Device Catalogue Number1835
Device Lot Number21297386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/22/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1